MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202615
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during a procedure, the surgeon tapped the hole for the twinfix pk anchor with the 4.5mm healicoil tap as per her preference.When she turned the anchor into the pre-tapped hole, the anchor broke in half.Another anchor was provided, the 5.5mm twinfix awl was used and the second anchor worked perfectly.There was no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One 5.5 twinfix ultra w/needles was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The anchor has broken in above the suture eyelet.There are pieces missing from the anchor that were not returned.The clinical details were reviewed, and it was identified that the patient had hard bone and that a 4.5mm healicoil tap was used to prepare the insertion site.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that during a procedure, the surgeon tapped the hole for the twinfix pk anchor with the 4.5mm healicoil tap as per her preference.When she turned the anchor into the pre-tapped hole, the anchor broke in half.The pieces were removed from patient and another anchor was provided.The 5.5mm twinfix awl was used and the second anchor worked perfectly with no additional bone hole required.There was no significant delay or patient injuries.

Brand Name
TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8155657
Report Number1219602-2018-01740
Device Sequence Number13952419
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public03596010656209
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Catalogue Number72202615
Device Lot Number50758791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/18/2019
01/30/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/21/2019
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1